# SDR CA190411012

- Difficulty date: April 9, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Diamon DA 40
- Engine: Thielt TAE1250299
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Drive Shaft
- Condition: Broken
- Location: Gearbox
- Part time: 1,430 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

(CAN) PILOT REPORTED THAT HE WAS HAVING HARD TIME STARTING BUT ENGINE WAS ALMOST RUNNING SO HE ADDED POWER TO THROTTLE AND THEN SUDDENLY JUST WIND MILLING PROPELLER. GEARBOX WAS REMOVED AND IT WAS DISCOVERED THERE IS A BROKEN GEARBOX DRIVE SHAFT. CORRECT MONITORING LOOM INCL. FW/MAPPING IS INSTALLED. (TC# 20190411012)
